Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Benign fasciculations in calves,cramps in feet,ankles,toes,Gabapentin 800 mg daily,neuropathy,hypertension,low back pain,osteoporosis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
I have Benign fasiculations in my calves and often cramping of feet, ankles, and or toes. I have been treated by a Neurologist and prescribed Gabapentin. I take 800 mg a day. The Drug helps 80%. The doctor is not positive about what I have. The tests have shown a minute amount of neuropathy. Is it okay to travel for fun to places like Africa with this condition? I am ok most of the time but wonder if I should go out of the United States, expecially to third world countries??. I I am fit and 67 female, my weight is 140# and I am 5"5" and have moderate hypertension controlled with Diovan. I walk and hike about four times a week for and hour each time. Work full time in an office at a computer
I also often have low back pain, helped by Yoga and or stretching and sometimes physical therapy. I take vitamins, and fish oil. Thank you. My blood tests are always normal. I have Osteoporosis but no breaks or symptoms.
Posted Mon, 30 Apr 2012 in General Health
Answered by Dr. Sapan J. Pandya 33 minutes later

From the history hat you have provided your medical conditions appear well managed. You may travel wherever you want, including Africa. Benign fasciculations or mild neuropathy as such are no reason to avoid travel.

Maintain your positive attitude and avoid too much stress or anxiety as they can worsen symptoms of benign fasciculations. Also avoid Caffeine in all forms.

Hope I have answered your query. I am available for any follow up queries that you may have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor